What Should I Avoid While Taking Theraflu Max
Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.
Avoid drinking alcohol. It may increase your risk of liver damage while you are taking acetaminophen.
This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.
Read Also: Can You Get A Flu Shot Before Surgery
Before Taking This Medicine
Do not use this medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.
You should not use this medicine if you are allergic to acetaminophen, chlorpheniramine, dextromethorphan, or pseudoephedrine.
Ask a doctor or pharmacist if this medicine is safe to use if you have:
Ask a doctor before using this medicine if you are pregnant or breastfeeding.
What Are The Mild And More Common Side Effects Of Advil Cold & Sinus
All medications have side-effects. Consumers taking Advil Cold & Sinus potentially have a wide range of side effects. For example, the most common symptoms experienced by sinus sufferers after taking the medication include:
- Constipation
- Sudden changes in speech or vision
Of the above side effects, the most frequent are a rapid or irregular heartbeat, persistent drowsiness and severe vomiting. Contact your doctor if you feel the onset of any of these symptoms.
Also Check: Flu Shots In Houston Texas
What Happens If I Miss A Dose
Since Theraflu Max-D Severe Cold & Flu is taken when needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.
Read Also: Umcka Cold And Flu Cvs
What Is The Prognosis For The Common Cold And The Flu

In most individuals, the prognosis for the common cold and the flu are good to excellent. However, individuals with moderate to severe flu may have a fair to poor prognosis, depending upon how quickly the patient is diagnosed and treated. The poor prognosis for some severe flu infections is usually due to respiratory problems that become complicated to treat and may require hospitalization in an intensive care unit .
Read Also: When Does Flu Season Start In 2021
What Is This Medicine
ACETAMINOPHEN DEXTROMETHORPHAN PHENYLEPHRINE is a combination of pain reliever, a cough suppressant, and a decongestant. It is used to treat the aches and pains, cough, and congestion of a cold. This medicine will not treat an infection.
They need to know if you have any of these conditions: -asthma -if you often drink alcohol -liver disease -taken a MAOI like Carbex, Eldepryl, Marplan, Nardil, or Parnate in last 14 days -thyroid disease -an unusual or allergic reaction to acetaminophen, dextromethorphan, phenylephrine, other medicines, foods, dyes, or preservatives -pregnant or trying to get pregnant -breast-feeding
Take this medicine by mouth with a glass of water. Follow the directions on the package label. Do not cut, crush or chew this medicine. Take your medicine at regular intervals. Do not take it more often than directed.Talk to your pediatrician regarding the use of this medicine in children. While this drug may be prescribed for children as young as 12 years of age for selected conditions, precautions do apply.
Advil Multi Symptom Cold And Flu Medicine
- Fifty packets of 1 coated tablet of Advil Multi Symptom Cold and Flu Medicine, Cold Medicine for Adults with Ibuprofen, Phenylephrine HCL and Chlorpheniramine Maleate.
- Powerful Ibuprofen 200mg, chlorpheniramine maleate 4mg and phenylephrine HCL 10 mg tablets for multi-symptom relief.
- Uniquely formulated to fight common cold and flu symptoms, providing nasal congestion, nasal swelling, sneezing, sinus pressure, headache, fever, body aches and runny nose relief.
- Cold medicine for adults available in easy-to-take coated tablet form
- For use by people 12 years of age and older
- Take one tablet every four hours while symptoms persist
- HSA and FSA eligible product
Read Also: Can Flu Shot And Tdap Be Given Together
Theraflu Cold And Flu Relief Products
When it comes to cold and flu symptom treatment, Theraflu is here to help. Theraflus range of powerful cold and flu products are formulated to help relieve cold and flu symptoms, including nasal congestion, cough, sore throat pain, fever, headache, and more. Trust Theraflu over-the-counter cold and flu medicine to provide you with effective symptom relief in the form thats right for you whether its Theraflu caplets, syrup, or hot liquid powder. Find out which Theraflu products can help you get relief, explore products that come in a range of great-tasting flavors such as berry, green tea, honey lemon, and more.
When Should I Call The Doctor About My Cold Or The Flu
If a person develops trouble breathing, has a severe sore throat, has a cough that produces green-colored mucus, has chest pain, or develops a high and persistent fever, that person should be seen by their doctor. If you suspect you have the flu and are pregnant, are over 50, have a weakened immune system for any reason, or have ongoing medical problems such as diabetes, you are at higher risk for developing complications due to the flu and should contact your physician. If you have a child under 2 years of age or have a friend or relative living in long-term care facility with flu-like symptoms, their doctors need to be notified.
Read Also: What Is In The Flu Shot
To Decongest A Runny Or Stuffy Nose
Examples: Advil Cold & Sinus Liqui-Gels Dristan 12-hr Nasal Spray Otrivin Complete Nasal Care Sudafed Head Cold & Sinus Tylenol Sinus.
How they work: If you are experiencing nasal congestion on top of other cold and flu symptoms such as fever, reach for one of these. Most of these oral remedies combine acetaminophen or ibuprofen with pseudoephedrine hydrochloride, which decongests the nasal passages. It constricts the blood vessels and shrinks the swollen mucous membranes, says Kalyn. If youre seeking relief for a stuffy nose alone, then nasal decongestant sprays like Dristan or Otrivin can help, as these drugs work similarly to pseudoephedrine.
Need to know: Follow package directions. Reactions to oral decongestants vary depending on the person. They can have a stimulating effect and can raise heart rate and blood pressure, which can make you feel a bit loopy, says Kalyn. Avoid them completely if you have a metabolic condition that is not well controlled. In such cases, nasal sprays may be a good alternative, but since they can cause rebound congestion, dont use them for more than five consecutive days.
Try: Advil Cold & Sinus, $9, well.ca
Clinically Proven Efficacy In Sore Throat Pain
Ibuprofen offered statistically significant effective sore throat relief in the following study:
Clinical Pharmacology and Therapeutics, 1988
- A double-blind, single dose parallel study was conducted to evaluate treatment of sore throat pain. Ibuprofen was more effective on all rating scales from 180 to 360 minutes vs. acetaminophen and at all time points vs. placebo .14*
*Schachtel BP et al conducted a double-blind, single-dose parallel study of patients with tonsillopharyngitis who randomly received either 400 mg ibuprofen, 1000 mg acetaminophen or placebo. At hourly intervals for 6 hours, patients reported pain intensity and pain relief on conventional scales and two sensory qualities of throat pain on two new visual analogy scales.
Read Also: How Long Are People Contagious With The Flu
Also Check: How Are Flu Vaccines Administered
Find A Theraflu Product Thats Right For You
Theraflu products come in a variety of forms, including Theraflu Hot Liquid Powders, ExpressMax Syrups, and ExpressMax Caplets. The Theraflu Liquid Powders are available as day and night or multi-symptom options, and come in great-tasting flavor options such as berry and green tea. Theraflu ExpressMax Syrups offer temporary cold and flu relief in the form of a great-tasting syrup that provides a unique warming sensation while alleviating symptoms of cold and flu without a prescription. Theraflu ExpressMax Caplets are a cold and flu medication available without a prescription, packed into caplets to help bring you powerful relief on the go. Learn more about our range of products and find which one is best for you.
Cvs Health Severe Cold Relief Packets Daytime

Compare to Theraflu Multi-Symptom Severe Cold active ingredients. CVS Health Severe Cold and Flu Relief in green tea and honey lemon flavors is hot liquid therapy for fast, non-drowsy relief of your severe nasal and sinus congestion, sore throat, headache, body aches, fever, and cough. For daytime use, each dose of this cold and flu medicine contains a pain reliever/fever reducer , cough suppressant and nasal decongestant . Warm up and soothe your severe symptoms with this hot liquid powder medicine. Safe to take every four hours while symptoms persist for multi-symptom relief. This product is gluten free.ACTIVE INGREDIENTS: This product contains Acetaminophen , Dextromethorphan HBr and Phenylephrine HCl which compare to the active ingredients in Theraflu Multi-Symptom Severe Cold.HOT LIQUID THERAPY: Each packet relieves common cold and flu symptoms, such as nasal and sinus congestion, sore throat pain, cough, headache, body ache and fever.NON-DROWSY FOR DAYTIME: When used as directed, CVS Health Severe Cold and Flu is a non-drowsy solution for multi-symptom relief.CONVENIENT PACKETS: Dissolve powder into 8 oz. of hot water and sip while hot. Take every four hours while symptoms persist.COMFORTING WARMTH WITH GREAT TASTE: This soothing green tea and honey lemon flavored medicine is gluten free, and it provides liquid hot therapy for fast relief.
You May Like: What Will The Flu Season Be Like This Year
What Is Theraflu Max
Acetaminophen is a pain reliever and fever reducer.
Dextromethorphan is a cough suppressant. It affects the signals in the brain that trigger cough reflex.
Guaifenesin is an expectorant. It helps loosen congestion in your chest and throat, making it easier to cough out through your mouth.
Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .
Theraflu Max-D Severe Cold & Flu is a combination medicine used to treat headache, fever, body aches, cough, chest congestion, stuffy nose, and sinus congestion caused by allergies, the common cold, or the flu.
Theraflu Max-D Severe Cold & Flu will not treat a cough that is caused by smoking, asthma, or emphysema.
Theraflu Max-D Severe Cold & Flu may also be used for purposes not listed in this medication guide.
Is It Too Late To Get A Flu Shot
If it turns out you dont have the flu, and you havent received your flu shot, then you can get one on the spot. To schedule your flu shot and/or COVID-19 vaccine or booster at a CVS Pharmacy or MinuteClinic nearest you, visit cvs.com or use the CVS Pharmacy App.
Schedule your flu and COVID-19 vaccines today! These vaccines are an important way to protect yourself and your loved ones from serious illness.
Don’t Miss: How To Stop Flu Virus From Spreading
Theraflu Hot Liquid Powders
Get back to feeling your best with an easy-to-brew, soothing cup of Theraflu Hot Liquid Powder cold and flu medicine, to help treat those symptoms. Theraflu Hot Liquid Powder products help you beat cold and flu symptoms in a range of great tasting flavors. Available in individual packets, hot liquid powders are easy to make and help you start feeling better fast.
Cough Relief Hot Liquid Powder
Fight off your worst cough and chest congestion symptoms. Theraflu Cough Relief Hot Liquid Powder is a hot liquid powder medicine that tastes great and uses maximum strength ingredients to provide a warm wave of relief.
Multi-Symptom Severe Cold Hot Liquid Powder
Try power-packed Theraflu Multi-Symptom Severe Cold Hot Liquid Powder for a cold medicine to help relieve your worst symptoms. Learn more about Tea Infusions.
Flu & Sore Throat Hot Liquid Powder
Relieve your flu and sore throat symptoms with a maximum-strength over-the-counter medicine. Try Theraflu Flu & Sore Throat Hot Liquid Powder for fast acting symptom relief.
Nighttime Severe Cold & Cough Hot Liquid Powder
Relieve your worst cold & cough symptoms with maximum-strength Theraflu Nighttime Severe Cold Medicine. Get more information, read reviews, or find a retailer.
Sinus & Pain Hot Liquid Powder
Find relief from the pain and congestion your sinuses cause. Theraflu Sinus & Pain Hot Liquid Powder is a warm way to ease headaches and clear sinus congestion.
Nighttime Multi-Symptom Severe Cold Hot Liquid Powder
Cold N Flu Tablets Buying Guide
- First, our algorithms collected as much information available about these products from trusted sources.
- We employed both Artificial Intelligence and large data volume to validate all collected information.
- Then our AI ranked them on their quality-to-price ratio using industry-standard criteria that let us pick the best Cold N Flu Tablets currently on the market!
Read Also: When Is Flu Season In Mn
Theraflu Flu & Cough Side Effects
Get emergency medical help if you have signs of an allergic reaction: hives difficult breathing swelling of your face, lips, tongue, or throat.
In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.
Stop using this medicine and call your doctor at once if you have:
-
any new or worsening symptoms
-
severe drowsiness
-
fever for longer than 3 days
-
redness, swelling, or rash
-
sleep problems .
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Is It Possible To Prevent The Common Cold Or The Flu
Yes, it is possible to prevent the common cold or the flu, but it is not easy to do so if you live in crowded conditions where it’s almost impossible to constantly avoid contact with any items touched by individuals with a common cold or the flu. The ways to prevent the common cold and/or the flu are essentially the same. Strict hand washing and avoiding close contact with infected individuals and/or the items they touch is the most effective way to prevent or reduce the chance of infection with the viruses that cause these diseases. Vaccination with the yearly updated flu vaccine is another way to prevent or reduce the chance of infection with influenza viruses. Unfortunately, there is no vaccine against the 200-plus virus types that cause the common cold.
Read Also: Flu Like Symptoms After Flu Shot
What Are Causes And Risk Factors Of A Cold And The Flu
The causes of the flu are mainly influenza viruses belonging to either influenza A or influenza B types of viruses. The causes of colds are usually rhinoviruses, but over 200 types of viruses are capable of causing the common cold. Risk factors for the common cold and flu are similar or identical. Risk factors include the following:
- Contact with a person who has either a cold or the flu — especially contact with mucus membranes, saliva, and/or items that an infected person has touched
- Contact with other objects that may be touched by an infected person such as handrails, doorknobs, and other high-use items
- Risk is increased in individuals with compromised immune systems.
- In general, the young and the old are usually more susceptible to these viruses.
- Stress, smoking, and lack of sleep can increase your risk for getting these viral infections.
- Individuals who do not receive the yearly flu vaccine are more likely to risk getting infected with a flu virus unfortunately, because of the huge number of viruses that may cause a cold, there is no vaccine available commercially against the cold viruses.
What Other Drugs Will Affect Theraflu Flu& Cough

Avoid using this medicine with other drugs that cause drowsiness or slow your breathing . Ask a doctor or pharmacist before using any other medication, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible drug interactions are listed in this medication guide.
Don’t Miss: Do You Need A Flu Shot Every Year